Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LizInNY

Initial breakout on 2nd course?

Recommended Posts

Ok so here is my predicament. I'm 21 and last Oct 05-Apr 06 was on my first course of accutane for persistent acne ona nd off since age 12. Most of the time it was moderate and I would get cysts. I'm going back on accutane bc my breakouts started getting bad again in Sept. It turns out my dosage was a little low for my body weight bc my stupid old derm never asked me my weight :evil: ( i was on 40mg/day for one month and 60mg/day for 5 months.. but I am about 65-70Kgs

My question is, I'm starting a second course at the end of the month. Last time my initial breakout was horrible. I had a cyst the size of a quater on my chin for Thanksgiving last year :(

Does anyone know if the inital breakout occurs during the 2nd course? Thanks for taking the time to read/reply!

Share this post


Link to post
Share on other sites

Most of the time there is no initial breakout (flare). Your second course may not be like your first course, especially if your acne is not as severe going into it as it was the first time. There is no way to predict if you'll get one this time or not. If you are really concerned about it you may want to ask your derm how s/he feels about giving you a course of (non-cyclin) antibiotics to take concurrently for the first month or so. (Some doctors don't like that idea, some do.)

Share this post


Link to post
Share on other sites
Most of the time there is no initial breakout (flare). Your second course may not be like your first course, especially if your acne is not as severe going into it as it was the first time. There is no way to predict if you'll get one this time or not. If you are really concerned about it you may want to ask your derm how s/he feels about giving you a course of (non-cyclin) antibiotics to take concurrently for the first month or so. (Some doctors don't like that idea, some do.)

Thanks for the reply. Im currently on mino 75mg 2x per day since stupid iPLEDGE requires you to wait another menstrual cycle before you start. My face looked good the first 2 weeks on it, now im getting more bumps ugh. I'm going to ask the derm about switching to a non-cyclin for the first month on tane. Thanks again for the advice!

Share this post


Link to post
Share on other sites

Oh, another thing that can trigger a flare is starting on a high dosage. Since you got one when you were started at 40mg, might want to ask your derm about starting lower - like 20mg/day, and gradually moving up to the target dose. This may add a month or two to the end of your course though.

Share this post


Link to post
Share on other sites
Oh, another thing that can trigger a flare is starting on a high dosage. Since you got one when you were started at 40mg, might want to ask your derm about starting lower - like 20mg/day, and gradually moving up to the target dose. This may add a month or two to the end of your course though.

Ok, I will definately ask that! I don't mind how long I'm on it, I will be 22 in April and I want to graduate college with clear skin! THanks, beentheredonethat :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×